MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Catalog Number BRD600HH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: adverse events complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.(b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability and impairment.Per additional information received, the patient has experienced one episode of vaginal bleeding, dyspareunia, stress urinary incontinence, decreased libido, biopsy of vaginal lesions, fibroepithelial polyp, swelling to bilateral lower extremities, tight and a sensation like a "guitar string" in vagina during intercourse, husband stated it felt like a cheese slicer and no longer having intercourse secondary to pain, urgency, urge incontinence, urinary frequency, nocturia, leg/groin pain, foreign body in vulva and vagina, chronic pain in right and left thigh, genital prolapse, hypermobile bladder neck, vaginal erosion from transvaginal tape, dysuria, vaginal pain, mesh exposure, urethral scarring, scar tissue and cystocele dissection, infected mesh, and urine leakage.She has required surgical and non-surgical interventions.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9799990
Report Number1018233-2020-01606
Device Sequence Number610249
Product Code OTN
UDI-Device Identifier00801741016233
UDI-Public(01)00801741016233
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Catalogue NumberBRD600HH
Device Lot NumberHUUG2120
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age18 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight100